I started taking Diltiazem 120mgs and Flecainide 100mgs twice a day for extremely symptomatic paroxsymal atrial fibrilllation. I began the medications approximately two weeks ago. This past week I had an exercise stress test and during that test I began to have PVC's. Then following the test in the waiting room, I began to have very frequent PVC's and runs of them. This has NEVER in my life happened before. My EP said to go ahead and increase the dose Diltiazem to twice a day to help with the PVC's. I have since increased the dose for almost 6 days now. I have continued to have PVC's only when I am doing something that is getting my heart rate up. Running the vacuum, walking into a store, cleaning a closet or even something like yelling or laughing now set the PVC's off and they are frequent.
So my question is, have you seen this happen? My EP when we talked said he doesn't understand why it is happening as both medications should prevent not cause them. I have had no other side effects from these medications so I am frustrated this is happening. I have been on Inderal LA, Atenolol, propranalol and sotalol as well as Multaq to try to stop the afib episodes. All of the beta blockers have been awful with either GI issues or very low pulse in the 40's and low BP on top of feeling very miserable. So that is why he didn't give me a beta blocker with the Flecainide.
I feel very strongly these PVC's are due to the medication and worry that it could possibly lead to the bad side effects with the Flecainide. What are your thoughts?
You seem to have persistent and breakthrough symptomatic atrial fibrillation that has not responded well to the usual conventional anti-arrhythmic therapy. Unfortunately, an EP physician would be the best person to respond to questions regarding side effects of your medications. If medical therapy has failed -- there should be discussion about further therapeutic options such as radio frequency ablations/pulmonary vein isolation (PVI).
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.